I discovered from reading archived forums that the stiffness in my neck is (MAYbe- I'm not a Dr.) caused by w/d symptoms... I know that I didn't have neck stiffness prior to stopping (or was I just too doped up to notice...hmmm) LOL. Really though, reading archived forums is knowledge...
I believe Hydrocodone causes stiff neck pain during withdrawal. I never had any real stiff necks while taking, but everyone is different. But if you had a problem going into the narcotic treatment, it is also very likely there is some actual pain going on, I had neck (spine) surgery, c5-6-7 fused in 8/1998, it still aches. I have a messed up disc in my middle back, that is what started this whole nightmare just over 2 years ago, it hurts 90%+ of the time. Now that I'm sober I need to get back into doing Tai Chi, it did wonders before the accident and I know it can do wonders for me again. Tai Chi could help the FS, it can't hurt, it is totally no impact, but after 3-4 weeks of learning you will have joints hurt that you never thought could hurt in that way. That goes away as you condition, and you will be amazed at your increase in coordination, balance and strength. Good luck with your neck/shoulders.
Vicodin certainly gave me a stiff neck. I never had any stiffness prior to using them. All during my use and for a couple months after I quit It was a problem for me. Eventually I started taking a potassium rich multivitamins vitamins it became much better. Maybe it was the potassium or maybe it was just time for it to go away, not sure. I have read alot about the fact that they deplete potassium and calcium from your body though.
I'm far from an expert, but I do know that neck pain (stiffness) is very common with narc usage, and the longer we stay "medicated" the more our "pain tolerance threshold" drops.
Then, when we take away the drugs there is a time period we go through before we start to handle the pain on our own (vs. using drugs). Because our bodies are not used to fighting the pain without drugs, it has to work that much harder to heal itself, thus making us even more tired and harder to deal with the pain!! It is a vicious circle I know!
thanks for the responses. i think that my neck problem is related to my condition, I was reading over posts last nite at www.kickas.org and notice a lot of the folks with AS are suffering with stiff necks - esp now with the weather. also those with costocondritis (common with AS) have problems with their neck.
stiffening of my neck has really been an issue now for about 2.5 - 3 years.
i did read that stiff neck is sometimes a side effect from NAPROXEN, which i also take sometimes. i used to take 500 mg of nap 2x day but stopped. now im just taking the vics.
It is always wise to get it checked out by a Dr., but be sure to let the Dr know that you don't want any more drugs. I prefer NDs because they are more aware of alternative treatments for pain and whatever else ails you. I too have neck pain from bulging discs. I have found much relief from my LMP. But this massage therapist is very specialized in her approach. Many people are now finding acupuncture helps too. For me, it has been a journey to find out what works. Good Luck on yours.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.